Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Feb 24, 2016, 11:26 PM EST for 10 counties in New York; 5 counties in New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 11:26 PM EST (04:26 UTC)
- Expired
- Feb 25, 2016, 12:30 AM EST
- In force
- 64 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:26 PM EST | NON-TSTM WND DMG | Bethel, CT | MULTIPLE REPORTS OF TREES AND WIRES DOWN INCLUDING WALNUT HILL ROAD...PUTNAM PARK ROAD...SOUTH STREET...AND CHESTNUT STREET. |
| Feb 24, 11:29 PM EST | TSTM WND DMG | Newburgh, NY | TREES DOWN ON CARS AT THE INTERSECTION OF 9W AND CHESTNUT LANE. |
| Feb 24, 11:29 PM EST | NON-TSTM WND DMG | Newburgh, NY | TREES DOWN ON CARS AT THE INTERSECTION OF 9W AND CHESTNUT LANE. |
| Feb 25, 12:15 AM EST | TSTM WND DMG | Old Greenwich, CT | TREE ON HOUSE WITH DAMAGE ON LOCKWOOD RD. NO POWER IN NEIGHBORHOOD. |
| Feb 25, 12:30 AM EST | TSTM WND DMG | Old Greenwich, CT | TREE ON HOUSE WITH DAMAGE ON LOCKWOOD RD. NO POWER IN NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:44 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
118
WUUS51 KOKX 250426
SVROKX
CTC001-009-NJC003-013-017-031-039-NYC005-047-059-061-071-079-081-085-
087-119-250530-
/O.NEW.KOKX.SV.W.0007.160225T0426Z-160225T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1126 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
UNION COUNTY IN NORTHEASTERN NEW JERSEY...
ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
EASTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
EASTERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
CENTRAL NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 1230 AM EST
* AT 1122 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS LINE EXTENDING ACROSS THE LOWER HUDSON VALLEY OF
NEW YORK THROUGH PORTIONS OF NEW YORK CITY AND PORTIONS OF
NORTHEAST NEW JERSEY. IT WAS MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BERGENFIELD...AND RIVERDALE AROUND 1130 PM EST.
YONKERS...TAPPAN...NORWOOD AND ORANGEBURG AROUND 1135 PM EST.
NEW ROCHELLE...TARRYTOWN...DOBBS FERRY...NYACK...BRONXVILLE AND UPPER
NYACK AROUND 1140 PM EST. NORTH TARRYTOWN AND SCARSDALE AROUND 1145
PM EST. WHITE PLAINS...PERTH AMBOY...HARRISON...HAWTHORNE AND
COLONIA AROUND 1150 PM EST. PORT CHESTER AROUND 1155 PM EST.
LINDEN...GREENWICH AND CARTERET AROUND 1200 AM EST. BEDFORD AND
PORT RICHMOND AROUND 1205 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WEST
HEMPSTEAD...THOMASTON...WEST HAVERSTRAW...PLEASANTVILLE...SPRINGFIELD...
MOUNT VERNON...MONTCLAIR...SPRING VALLEY...HILLSIDE AND WASHINGTON
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4067 7446 4159 7417 4159 7395 4144 7398
4166 7349 4149 7344 4151 7318 4113 7327
4084 7378 4064 7343 4071 7403 4050 7425
TIME...MOT...LOC 0422Z 244DEG 35KT 4163 7391 4095 7406 4039 7461
$$
PW2 follow-up statements
826
WWUS51 KOKX 250500
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1200 AM EST THU FEB 25 2016
CTC001-009-NJC003-013-017-031-039-NYC005-047-059-061-071-079-081-085-
087-119-250530-
/O.CON.KOKX.SV.W.0007.000000T0000Z-160225T0530Z/
NEW HAVEN CT-FAIRFIELD CT-UNION NJ-ESSEX NJ-HUDSON NJ-PASSAIC NJ-
BERGEN NJ-ORANGE NY-KINGS NY-QUEENS NY-RICHMOND NY-ROCKLAND NY-
WESTCHESTER NY-NEW YORK NY-BRONX NY-NASSAU NY-PUTNAM NY-
1200 AM EST THU FEB 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EST
FOR WESTERN NEW HAVEN...FAIRFIELD...UNION...ESSEX...HUDSON...EASTERN
PASSAIC...BERGEN...EASTERN ORANGE...KINGS...QUEENS...RICHMOND...
ROCKLAND...WESTCHESTER...NEW YORK...BRONX...CENTRAL NASSAU AND PUTNAM
COUNTIES...
AT 1159 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MYERS
CORNER TO NEAR NEW CITY TO LYNDHURST...MOVING NORTHEAST AT 50 MPH.
THESE SEVERE STORMS WILL BE NEAR...
PEEKSKILL AROUND 1205 AM EST.
RIDGEWOOD...YORKTOWN HEIGHTS AND RIVERDALE AROUND 1210 AM EST.
YONKERS...DOBBS FERRY...TAPPAN...MAHOPAC...BRONXVILLE...NORWOOD AND
PEARL RIVER AROUND 1215 AM EST.
WHITE PLAINS...TARRYTOWN...NYACK...BREWSTER...NORTH TARRYTOWN...LAKE
CARMEL...NANUET...CARMEL...UPPER NYACK AND ORANGEBURG AROUND 1220 AM
EST.
NEW YORK--NEWARK AND HAWTHORNE AROUND 1225 AM EST.
MOUNT KISCO...PAWLING AND NEW FAIRFIELD AROUND 1230 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE WEST
HEMPSTEAD...THOMASTON...WEST HAVERSTRAW...PLEASANTVILLE...SPRINGFIELD...
MOUNT VERNON...MONTCLAIR...SPRING VALLEY...HILLSIDE AND WASHINGTON
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4067 7446 4159 7417 4159 7395 4144 7398
4166 7349 4149 7344 4151 7318 4113 7327
4084 7378 4064 7343 4071 7403 4050 7425
TIME...MOT...LOC 0459Z 210DEG 58KT 4156 7385 4115 7395 4078 7412
$$642
WWUS51 KOKX 250527
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1227 AM EST THU FEB 25 2016
CTC001-009-NJC003-013-017-031-039-NYC005-047-059-061-071-079-081-085-
087-119-250534-
/O.EXP.KOKX.SV.W.0007.000000T0000Z-160225T0530Z/
NEW HAVEN CT-FAIRFIELD CT-UNION NJ-ESSEX NJ-HUDSON NJ-PASSAIC NJ-
BERGEN NJ-ORANGE NY-KINGS NY-QUEENS NY-RICHMOND NY-ROCKLAND NY-
WESTCHESTER NY-NEW YORK NY-BRONX NY-NASSAU NY-PUTNAM NY-
1227 AM EST THU FEB 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NEW HAVEN...
FAIRFIELD...UNION...ESSEX...HUDSON...EASTERN PASSAIC...BERGEN...
EASTERN ORANGE...KINGS...QUEENS...RICHMOND...ROCKLAND...
WESTCHESTER...NEW YORK...BRONX...CENTRAL NASSAU AND PUTNAM COUNTIES
WILL EXPIRE AT 1230 AM EST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4067 7446 4159 7417 4159 7395 4144 7398
4166 7349 4149 7344 4151 7318 4113 7327
4084 7378 4064 7343 4071 7403 4050 7425
TIME...MOT...LOC 0518Z 244DEG 35KT 4156 7385 4115 7395 4078 7412
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:18 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 24, 11:18 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1118 PM EST WED FEB 24 2016
.SYNOPSIS...
A WARM FRONT HAS LIFTED NORTH OF THE REGION THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WARM FRONT REMAINS NORTH OF THE CWA. TEMPS IN THE WARM SECTOR
HAVE RISEN INTO THE 50S AND LOWER 60S...WITH S-SE WINDS GUSTING UP
TO 35 KT ESPECIALLY ALONG SOUTH FACING SHORES.
SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE WESTERN HALF OF
THE CWA AND WILL PUSH EASTWARD OVER THE NEXT FEW HOURS. THE MAIN
THREAT WITH THESE STORMS WILL BE THE STRONG WIND GUSTS AND HEAVY
RAINFALL. EXPECT GUSTS UP TO 60 MPH WITH SOME OF THE STRONGER
STORMS. ALSO EXPECT SOME URBAN AND POOR DRAINAGE FLOODING WITH THE
HEAVY RAINFALL.
LATEST HRRR MODEL HAS THE BULK OF THE RAIN MOVING EAST OF NYC BY
06Z...AND EAST OF LONG ISLAND/CONNECTICUT BY 09Z.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.
THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.
SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.
VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.
THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.
AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.
COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.
BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH OVERNIGHT.
MOSTLY IFR WITH RAIN. LINE OF TSTMS SHOULD MOVE THROUGH THE CITY
TERMINALS 04-05Z. CHC THAT TSTMS DO NOT MAKE IT TO KBDR AND KISP.
GUSTS IN TSTMS COULD BE OVER 55KT. GUSTS AHEAD OF THE TSTM LINE
SHOULD BE MOSTLY 40-45KT. LLWS THROUGH THE EVENING AS WELL WITH
WINDS 60-70KT AT 1500FT. IMPROVING TO MVFR OVERNIGHT.
OUTLOOK FOR THURSDAY... VFR WITH SW GUSTS 25-30KT.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.
&&
.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.
SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.
THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.
ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.
&&
.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ070>075-078>081-
176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-
340-345-350-353-355.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...GOODMAN/PW
NEAR TERM...BC/GOODMAN/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JC
MARINE...GOODMAN/PW
HYDROLOGY...GOODMAN/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 7:55 PM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 755 PM EST WED FEB 24 2016 NJZ002-004-006-103>108-NYZ067>069-252345- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND- 755 PM EST WED FEB 24 2016 ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ070>075-078>081-176>179-252345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 755 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND SMALL RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-252345- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 755 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-252345- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 755 PM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 24, 10:09 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM NON-TSTM WND DMG PARAMUS 40.95N 74.07W
02/24/2016 BERGEN NJ LAW ENFORCEMENT
PASCACK ROAD CLOSED BETWEEN BEDFORD ROAD AND PAUL COURT
DUE TO A DOWNED TREE.
&&
FEBLocal storm report, Feb 24, 10:34 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
02/24/2016 BERGEN NJ TRAINED SPOTTER
WIRES DOWN ON PROSPECT STREET
&&
FEBLocal storm report, Feb 24, 10:35 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
02/24/2016 BERGEN NJ TRAINED SPOTTER
GLEN AVENUE CLOSED AT UPPER BOULEVARD DUE TO DOWNED
POWER LINES.
&&
FEBLocal storm report, Feb 24, 10:41 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM NON-TSTM WND DMG RIDGEWOOD 40.98N 74.11W
02/24/2016 BERGEN NJ TRAINED SPOTTER
ROADS CLOSED AT SPRING AVENUE AND BERGEN COURT DUE TO
DOWNED TREES AND WIRES.
&&
FEBLocal storm report, Feb 24, 10:49 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1049 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM NON-TSTM WND DMG MAPLEWOOD 40.73N 74.27W
02/24/2016 ESSEX NJ EMERGENCY MNGR
ROAD CLOSED DUE TO DOWNED TREE LIMBS AT PARKER AVENUE
AND VALLEY STREET.
&&
FEBLocal storm report, Feb 24, 11:20 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1120 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM NON-TSTM WND DMG GREENWICH 41.02N 73.62W
02/24/2016 FAIRFIELD CT TRAINED SPOTTER
CONSTRUCTION FENCING BLOWN DOWN ACROSS ROAD AT THE
INTERSECTION OF MASON STREET AND HAVEMEYER PLACE.
&&
FEBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:30 PM EST | Special Weather Statement | OKX | Orange, Putnam, Rockland | 60 min |
| Feb 24, 10:28 PM EST | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 62 min |
| Feb 24, 10:35 PM EST | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 55 min |
| Feb 24, 10:54 PM EST | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 3 hr |
| Feb 24, 11:08 PM EST | Special Marine Warning | OKX | 52 min | |
| Feb 24, 11:28 PM EST | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Feb 24, 11:32 PM EST | Areal Flood Advisory | OKX | Nassau | 3 hr |
| Feb 25, 12:17 AM EST | Special Marine Warning | OKX | 58 min | |
| Feb 25, 12:43 AM EST | Special Marine Warning | OKX | 32 min | |
| Feb 25, 12:57 AM EST | Special Marine Warning | OKX | 93 min | |
| Feb 25, 1:18 AM EST | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Feb 25, 1:40 AM EST | Special Marine Warning | OKX | 35 min | |
| Feb 25, 2:06 AM EST | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Feb 25, 2:16 AM EST | Areal Flood Advisory | OKX | Rockland | 14 hr |
| Feb 25, 2:20 AM EST | River Flood Warning | OKX | Orange, Rockland | 30 hr |
| Feb 25, 4:00 AM EST | Small Craft Advisory | OKX | 44 hr | |
| Feb 24, 7:16 PM EST | Special Weather Statement | OKX | Bergen, Essex, Passaic, Union | 44 min |
| Feb 24, 8:54 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 hr |
| Feb 25, 12:38 AM EST | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 52 min |
| Feb 25, 1:29 AM EST | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 61 min |
| Feb 25, 1:58 AM EST | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.